Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 185, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2015, 3:05 AM CDT for Ellsworth County, Saline County, Kansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 3:05 AM CDT (08:05 UTC)
- Expired
- Aug 5, 2015, 3:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 135 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:15 AM CDT | TSTM WND GST 50 | 17 W Salina, KS | STRONG WINDS OF 40 TO 50 MPH ALONG I-70 NEAR MILE MARKER 233. |
| Aug 5, 3:33 AM CDT | TSTM WND GST 60 | 2 Nw Salina, KS | WIND GUSTS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS53 KICT 050805
SVRICT
KSC053-169-050845-
/O.NEW.KICT.SV.W.0185.150805T0805Z-150805T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
305 AM CDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 345 AM CDT
* AT 305 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BEVERLY...OR 15 MILES SOUTHEAST OF LINCOLN...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...BROOKVILLE...SMOLAN...FALUN...GLENDALE...SALINA
AIRPORT AND BRIDGEPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 77 AND 95.
INTERSTATE 70 BETWEEN MILE MARKERS 225 AND 228...AND BETWEEN MILE
MARKERS 236 AND 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
3887 9793 3896 9793
TIME...MOT...LOC 0805Z 295DEG 29KT 3888 9795
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL2 follow-up statements
891
WWUS53 KICT 050823
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT WED AUG 5 2015
KSC053-169-050845-
/O.CON.KICT.SV.W.0185.000000T0000Z-150805T0845Z/
ELLSWORTH KS-SALINE KS-
323 AM CDT WED AUG 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHEASTERN ELLSWORTH AND SALINE COUNTIES...
AT 323 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF SALINA TO 7 MILES NORTHEAST OF
KANOPOLIS...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...BROOKVILLE...SMOLAN...FALUN...GLENDALE...SALINA
AIRPORT AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
3887 9793 3896 9793
TIME...MOT...LOC 0823Z 293DEG 21KT 3889 9760 3879 9807
HAIL...0.88IN
WIND...60MPH
$$
DARMOFAL634
WWUS53 KICT 050843
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED AUG 5 2015
KSC053-169-050852-
/O.EXP.KICT.SV.W.0185.000000T0000Z-150805T0845Z/
ELLSWORTH KS-SALINE KS-
343 AM CDT WED AUG 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLSWORTH AND
SALINE COUNTIES WILL EXPIRE AT 345 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
THESE STORMS COULD INTENSIFY AGAIN...SO BE PREPARED TO SEEK SHELTER
IF A WARNING IS RE-ISSUED.
LAT...LON 3896 9755 3861 9755 3861 9792 3887 9814
3887 9793 3896 9793
TIME...MOT...LOC 0841Z 295DEG 29KT 3889 9760 3879 9807
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:51 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 4, 11:51 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1151 PM CDT TUE AUG 4 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 955 PM CDT TUE AUG 4 2015 SHOWERS AND THUNDERSTORMS OVER CENTRAL KS HAVE DIMINISHED QUITE A BIT..WITH AN ISOLATED STORM STILL JUST NW OF KSLN. SO QUESTION IS HOW PRECIP CHANCES WILL EVOLVE FOR THE REST OF THE OVERNIGHT HOURS. WATER VAPOR SATELLITE STILL SHOWING A RATHER POTENT SHORTWAVE IN THE NW FLOW OVER NRN NEB AT THIS TIME. MODELS STILL SUGGEST THAT THIS SHORTWAVE WILL DROP SE OVER THE ERN HALF OF KS LATE TONIGHT OR EARLY WED MORNING. JUST AHEAD OF THIS FEATURE...LOW LEVEL MOISTURE TRANSPORT AND WARM ADVECTION INCREASES ACROSS SOUTH CENTRAL KS...WITH CONVERGENCE INCREASING FOR AREAS NE OF THE KICT METRO AREA ALONG A LINE FROM KSLN TO KCNU. THINK CONVECTION WILL INCREASE IN THIS AREA LATE TONIGHT OR EARLY WED MORNING AS SHORTWAVE DROPS SOUTH. THINK KICT/KHUT METRO AREAS MAY BE ON THE SW EDGE OF THIS RENEWED PRECIP/STORM CHANCE. SO HAVE CUT BACK ON POPS FOR AREAS SW OF THIS LINE. WILL CONTINUE TO MENTION HEAVY RAINFALL POTENTIAL FOR AREAS NE OF KICT...AS STORMS WILL NOT MOVE VERY FAST...WITH PRECIP WATER VALUES 170 PERCENT OF NORMAL. COULD ALSO SEE STORMS TRAIN OVER THE SAME AREAS...AS MOISTURE TRANSPORT STAY FOCUSED OVER E-NE KS. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 218 PM CDT TUE AUG 4 2015 A SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS IS PROGGED TO TRANSLATE EASTWARD ACROSS THE CENTRAL PLAINS THROUGH WEDNESDAY. LARGE-SCALE FORCING FOR ASCENT WILL INCREASE ACROSS THE AREA AHEAD OF THIS TROUGH THIS EVENING WHILE LOW LVL MOISTURE/TRANSPORT 310- 315K ISENTROPIC UPGLIDE BRING HIGHER PROBABILITIES FOR DEEP MOIST CONVECTION ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY. PWATS AROUND 150+ PERCENT OF NORMAL COMBINED WITH MUCAPES IN THE 1000-2000 J/KG RANGE AND CONSIDERABLE WARM CLOUD DEPTHS EXCEEDING 4300M SHOULD RESULT IN EFFICIENT RAIN PRODUCTION AS WELL AS THE POTENTIAL FOR A FEW SEVERE STORMS. THE EFFECTIVE FRONT/OUTFLOW BOUNDARY IS PROGGED TO SINK WELL SOUTH OF THE AREA ON WED AFTERNOON...HOWEVER MAINTAINED SOME POPS ACROSS MAINLY SE KS DURING THE AFTERNOON/EVENING HOURS ALTHOUGH HIGHER PROBABILITIES WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA. TRENDED MAXIMUM TEMPERATURES DOWN ON WED WITH A SEASONABLY COOL POST- FRONTAL REGIME ANTICIPATED ACROSS THE AREA. THU-FRI...RISING HEIGHTS/INCREASING THICKNESS SHOULD RESULT IN RISING TEMPERATURES ACROSS THE AREA ON THU-FRI. MAINTAINED LOW POPS THU NIGHT AS A SUBTLE SHORTWAVE TROUGH MOVES OVER THE NORTHERN PLAINS CLIPPING A PORTION OF THE CENTRAL PLAINS STATES...HOWEVER CONFIDENCE IN WIDESPREAD WETTING RAINS REMAINS LOW AT THIS TIME. SUBTLE SHORTWAVE TROUGHS MIGRATING ALONG THE PERIPHERY OF THE SUBTROPICAL RIDGE WITHIN THE MOIST TROPICAL PLUME COULD RESULT IN ANOTHER ROUND OF STORMS FRI NIGHT ACROSS THE AREA AND MAINTAINED LOW POPS FROM THE PREVIOUS FORECAST. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 218 PM CDT TUE AUG 4 2015 A PERSISTENT MID/UPPER RIDGE IS PROGGED TO PERSIST ACROSS THE SOUTHERN CONUS THROUGH MUCH OF THE PERIOD WHILE BUILDING WESTWARD OVER THE SOUTHERN ROCKIES TOWARD THE END OF THE PERIOD. THIS WILL RESULT IN A RETURN TO ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH MUCH OF THE PERIOD. AS THE RIDGE BUILDS OVER THE SOUTHERN HIGH PLAINS/SOUTHERN ROCKIES LATE IN THE PERIOD...DIURNAL THUNDERSTORM ACTIVITY MAY INCREASE DOWNSTREAM ACROSS THE CENTRAL PLAINS ALTHOUGH ABOVE NORMAL TEMPERATURES APPEAR LIKELY THROUGH MUCH OF THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1150 PM CDT TUE AUG 4 2015 A RATHER INTERESTING AVIATION FORECAST OVERNIGHT INTO EARLY WED...AS WARM ADVECTION AHEAD OF THE SURFACE LOW PRESSURE AREA IN SW KS LEADS TO CHANCES OF SHOWERS/STORMS EARLY WED MORNING. EXPECT MOST AREAS TO REMAIN DRY FOR THE FIRST FEW HOURS...BUT THINK TSRA CHANCES WILL INCREASE LATE TONIGHT...INITIALLY OVER CENTRAL KS. WHERE A FEW STORMS MAY PROPAGATE SE INTO CENTRAL KS AFTER 08Z. CHANCES FOR AREAS NE OF KICT LOOK TO INCREASE LATE TONIGHT TOWARDS 08-09Z AS MOISTURE TRANSPORT AND WARM ADVECTION INCREASES ACROSS SOUTH CENTRAL KS...AHEAD OF THE MAIN SURFACE LOW. THIS WILL LEAD TO CONVECTION BECOMING MORE NUMEROUS FROM KSLN SE TO KCNU EARLY WED MORNING. SO WILL GO WITH VCTS FOR KCNU/KSLN FOR EARLY WED. WILL SEE A GRADUAL PUSH TO THE EAST OF THE STORM ACTIVITY ON WED MORNING...WHICH WILL KEEP VCTS/SHRA OVER THE KCNU TAF FOR MOST OF WED...WITH SHRA ENDING WEST TO EAST. AFTER THE STORMS MOVE OUT IN CENTRAL KS...COULD SEE SOME MVFR CIGS FOR KICT/KHUT AND KRSL/KSLN FOR EARLY WED MORNING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 74 94 / 40 20 10 10 HUTCHINSON 67 89 71 95 / 50 20 10 10 NEWTON 66 88 71 93 / 60 30 10 10 ELDORADO 67 89 74 93 / 60 40 10 10 WINFIELD-KWLD 70 92 73 94 / 30 20 10 10 RUSSELL 66 86 68 95 / 70 20 10 10 GREAT BEND 67 87 71 96 / 50 20 10 10 SALINA 67 85 72 94 / 90 30 10 10 MCPHERSON 68 87 71 94 / 60 30 10 10 COFFEYVILLE 69 89 73 93 / 70 60 20 10 CHANUTE 69 87 72 91 / 70 60 20 10 IOLA 68 86 72 90 / 70 60 30 10 PARSONS-KPPF 71 87 75 92 / 70 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 10:11 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CDT TUE AUG 4 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1011 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG STORMS WILL REMAIN POSSIBLE OVERNIGHT ALONG A LINE FROM SALINA TO CHANUTE. LOCALLY HEAVY RAIN AND THE POTENTIAL LOW-LAND FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY EXIT THE EASTERN HALF OF KANSAS DURING THE DAY ON WEDNESDAY. THERE IS A SLIGHT CHANCE THAT STORMS MAY REDEVELOP OVER SOUTHEAST KANSAS DURING THE AFTERNOON AND EVENING HOURS...HOWEVER RAIN-COOLED AIR SHOULD RESULT IN LIMITED INSTABILITY AND SEVERE STORMS ARE NOT ANTICIPATED. PERIODIC THUNDERSTORM CHANCES ARE IN THE FORECAST FROM THURSDAY NIGHT THROUGH EARLY NEXT WEEK...PRIMARILY DURING THE LATE AFTERNOON...EVENING AND OVERNIGHT HOURS ACROSS THE NORTHERN HALF OF KANSAS. STRONG STORMS ARE POSSIBLE THROUGHOUT THIS PERIOD. FINALLY...HEAT INDICES BETWEEN 100 AND 105 DEGREES ARE FORECAST ACROSS MUCH OF SOUTHERN KANSAS EACH AFTERNOON AND EARLY EVENING THROUGH AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 5, 1:38 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 138 AM CDT WED AUG 5 2015 KSZ033-050715- LINCOLN KS- 138 AM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 215 AM CDT * AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF VICTOR...OR 10 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 40 MPH. OUTFLOW WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS NORTHEAST LINCOLN COUNTY. A PERIOD OF HEAVY RAINFALL CAN ALSO BE EXPECTED. * LOCATIONS IMPACTED INCLUDE... BARNARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 9793 3904 9793 3919 9834 3922 9833 TIME...MOT...LOC 0635Z 299DEG 35KT 3933 9820 DARMOFAL
Special weather statement, Aug 5, 2:18 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 218 AM CDT WED AUG 5 2015 KSZ033-050800- LINCOLN KS- 218 AM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 300 AM CDT * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS NORTHERN LINCOLN COUNTY...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. * LOCATIONS IMPACTED INCLUDE... LINCOLN...BEVERLY...BARNARD AND ASH GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3922 9793 3897 9793 3907 9845 3922 9840 TIME...MOT...LOC 0715Z 280DEG 34KT 3918 9832 DARMOFAL
Local storm report, Aug 5, 2:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
257 AM CDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL LINCOLN 39.04N 98.15W
08/05/2015 E1.00 INCH LINCOLN KS LAW ENFORCEMENT
MOSTLY NICKEL SIZE HAIL WITH A COUPLE NEAR QUARTER SIZE.
&&
KEDSpecial weather statement, Aug 5, 2:58 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 258 AM CDT WED AUG 5 2015 KSZ047-050830- BARTON KS- 258 AM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 330 AM CDT * AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MILBERGER...OR 8 MILES NORTH OF OTIS...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HOISINGTON...OLMITZ...GALATIA AND SUSANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3870 9903 3870 9873 3844 9872 3853 9903 TIME...MOT...LOC 0756Z 295DEG 29KT 3865 9902 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:17 PM CDT | Special Weather Statement | ICT | Lincoln | 43 min |
| Aug 5, 1:38 AM CDT | Special Weather Statement | ICT | Lincoln | 37 min |
| Aug 5, 2:18 AM CDT | Special Weather Statement | ICT | Lincoln | 42 min |
| Aug 5, 2:47 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 28 min |
| Aug 5, 2:58 AM CDT | Special Weather Statement | ICT | Barton | 32 min |
| Aug 5, 3:38 AM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Aug 5, 3:45 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| Aug 5, 4:03 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Marion, Rice | 42 min |
| Aug 5, 4:12 AM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Rice, Saline | 5 hr |
| Aug 5, 4:23 AM CDT | Special Weather Statement | ICT | Ellsworth | 37 min |
| Aug 5, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 28 min |
| Aug 5, 4:51 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 39 min |
| Aug 5, 5:04 AM CDT | Special Weather Statement | ICT | Ellsworth | 26 min |
| Aug 5, 5:26 AM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Aug 5, 5:33 AM CDT | Areal Flood Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Rice and 1 more | 5 hr |
| Aug 5, 5:38 AM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Aug 5, 5:47 AM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 5 hr |
| Aug 5, 5:56 AM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| Aug 5, 6:06 AM CDT | Special Weather Statement | ICT | Greenwood | 24 min |
| Aug 5, 6:29 AM CDT | Special Weather Statement | ICT | Elk, Greenwood | 31 min |
| Aug 5, 6:53 AM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 5, 7:36 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho | 24 min |
| Aug 5, 8:22 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Woodson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.